What's up with my TONGUE and my MOUTH?

Ok so I know that I've only been on 40 mg of Pred for 13 days, but anything new that happens to me I wonder if it's related to the drug. After eating a delicious lobster roll, my tongue and the skin inside my mouth started to tingle a bit. My tongue 3 days later is still feeling a bit like I burned it with hot tea and the skin inside my mouth feels weird. Am I hypersensitive or is this some type of side effect of the Pred? I don"t know how soon, if at all, I could feel side effects And oh yea, I've been awake since 1 am not it's 3:24...can't sleep
Help

Report post

25 replies. Join the discussion

I have to take difflucan every two weeks or so because I get the yeast on my tongue from the pred. Works like a charm, then two weeks later it's back. Good luck! Marilyn

Report post

I concur with Manchester...look out for "thrush", which is Candidiasis, a yeast infection. It took diflucan a few weeks to totally clear, and to this day my taste buds are not quite right.... Prednisone brings on the thrush...

Good Luck! John

Report post

Hi
Call your doctor and ask for Ambien. You need your sleep to be able to heal. I hated taking it but it works. Also speak to them regarding the possible seafood reaction. I had an allergic to an antibiotic while on prednisone. They need to document that. Remember to tell them should you have a contrast dye in the future.
Get a good night's sleep, eat healthy and walk every day. It is rough, but hopefully you will get down on the dose soon.

Report post

has anyone evry taken probiotics instead of difflucan? I use to take probiotics...and I eat soy yogurt every other morning. I'd like to find some natural remedy if its a yeast iinfction. Or is the "Oral Thrush" a powerful yeast infection?

Report post

I had to take IV steroids the last few months, and the first month I did, I got thrush REALLY bad. It was awful. I read somewhere that you can eat Greek yogurt and hold it in your mouth for several seconds before swallowing. I did that with every bite for several days, and it cured it. Took a few days, but every day it got better and better. Hope that helps!

Report post

Hi DeeDee,

If your tongue is 'furry' white you have thrush. If not it is likely you have had some kind of reaction to the seafood or food additive.

For thrush my Dentist recommends adding peroxide to your mouth wash 2-3 times a day and then at least once a day after the thrush is controlled - it's good oral hygiene anyway for folks on Pred with reduced immunity.

Report post

I also had the thrush. The furry mouth was rather disgusting. I forget the name of the suspension I had to gargle, but the taste reminded me of what moldy furniture polish would taste like!

The tingling may be an allergic reaction. My wife and older son take zyrtec before eating any shellfish, and they have no problems afterward.

Report post

All your suggestions are great thanks so much. My tongue is half white, I do rinse with peroxide already. I gargled with Baking soda and white this morning. I was told that would help. I also found out that I have to avoid sugar, white flour, white bread , candy and juice (sugars). This yeast thing feeds on that food.

My 94 year old dad has been in the hospital for a week, just had a pace maker put in. The hour drive one way and another each day is tough. I think dealing with this new disease and my papps situation has me exhausted. I am ready to sleep now at 7pm. Thanks everyone!
Bless you guys
DeeDeeDebra

Report post

Have your blood sugar tested, Pred raises it, and high sugars can cause thrush. I am diabetic and if my sugar goes over a certain level for more than a few days I get thrush. There is a mouth rinse called Nystatin (prescription only) that you can swish and spit to get rid of it if you are reluctant to take Diflucan. Prednisone makes my blood sugars shoot up to 400+, I can't heal infections and get yeast blooms all over, it's not pretty. If you are regularly eating yogurt, you should not be getting thruhs, so get blood sugar checked ASAP>

Rhonda

Report post

I have got to be the queen of the thrush thing. I have swished for months to no avail. Then I took a diflucan and lost my tongues ability to move for a few days. It just dragged like it was sleepy. I told my doctor and stopped it after 1 pill. I need to cure this thing. I still have it but not as bad. They think the reaction might be yeast die off. So how do you fight it when to kill it can cause you to get very sick. I was going to try probotics but they say it can cause the same thing so maybe yogurt would help. Keep us posted.
Bunkie

Report post

Will do Rhondavoos> My sister is diabetic. Maybe it's because I've only been on the Pred for 13 days now and it's new for my body. I have been a huge yakult fan. But haven't had any in about 3 weeks. I'm going to try that to see if it helps. I'll let you know Bunkie.
When I researching this morning I found a link...check it out.
www.ehow.com/how_4966129_treat-tongue-thrush.html

Report post

Yeast, lets talk vaginal yeast. I had to see an infectious gyn specialist. I cultured a weird form of yeast and am taking one 600 mg capsule of boric acid vaginally for thirty days and then 1 capsule three times a week for the next month. Then back to the doctor. Pred causes this,along with the methotrexate that I take.Looks like I will be on the rest of my life. Let me know.
Itdoeswork.

Report post

Same problem started taking folic acid every day and has started to help along with Diflucan.

Report post

I don't think I have had the yeast infection you are talking about but I do have sores in my mouth and on my tongue. I think that is a side effect of MTX.
When my rheumatologist increased my folic acid it has improved. I also do the preoxide mouth wash at least twice a day and sometimes more when I think about it.

They usually occur along my gums above my teeth. I wasted a lot of time and money going to the dentist because I thought it was my teeth.
Take care.

Report post

Folic acid all the way. When I had problems they upped it and it helped.

Report post

Not on MTX yet..maybe down the road so this is good to know. Can I just get the folic acid at lets say whole foods? Or do I have to get a prescription strength? You all brought up another person I have to inform about my diagnosis My dentist. This is so imprt. to talk to the experts " You guys" Thanks much
Lets make this a great day
DeeDeeDebra

Report post

Yea, DeeDeeDebra,
I use my inhaler in the morning (Spiriva), then brush my teeth and then gargle with half Hydrogen Peroxide and half water. The inhaler sprays can cause thrush. We should use peroxide as a mouthwash, even without using inhalers. Also baking soda to help whiten the teeth.

Also, we should use Acidolpholus a couple times a day and if you eat yoghurt you can sprinkle a capsule of the Acidolpholus into the yoghurt and mix it in and when eating it, just keep it in your mouth a bit longer than normal. Those two things should keep the yeast infection down a bit.

Always rinse your mouth well after using the inhalers.

Report post

SRB
What was the strength of the folic acid that you took
DeeDeeDebra

Report post

Hi Pippin
What strength of folic acid did your rheumatologist recommend for the thrush?

Report post

My mouth constantly feel 'burnt' and I am sure this is just hypersensitivity as I also have this feeling in my left hand. Yeast comes and goes on in the throat also and I have just given up on curing this completely. I also take probiotics every day in a liquid form to no avail.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support FSR

Help the Foundation for Sarcoidosis Research reach its goals and support people like yourself by making a donation today.

Donate to the Foundation for Sarcoidosis Research

Discussion topics

Help and information from FSR

Sarcoidosis and the Body
Sarcoidosis is a "multiorgan" disease - meaning it almost always involves more than one organ. It's unpredictable and affects different people in different ways.

You can learn about the ways in which sarcoidosis affects the body in FSR's Sarcoidosis and the Body brochure.

Community leaders